Just a few questions from our Pharmacist before you checkout to make sure this medicine is safe for you.
Desloratadine tablets are a hay fever and allergy treatment that can help you to keep your symptoms under control when you come into contact with an allergen. These tablets work as non-drowsy antihistamines, ideal for those who find that other allergy medications make them sleepy and interfere with their day to day life. These tablets can be taken by those aged 12 and over, so if you’re an adult or the parent of a teen who has hay fever or allergies to pet fur, dust, foods, or anything else, you may find that desloratadine is right for you.
How does desloratadine treat my allergy symptoms?
Desloratadine is an antihistamine, which means it combats the histamine that is released in your body when you have an allergic reaction. It blocks histamine, keeping it from triggering allergy symptoms in your eyes, ears, nose, throat, skin, and more. This effectively helps you to manage your allergies, offering a reliable way to keep your symptoms under control.
Take one desloratadine 5mg tablet a day, swallowing it with a sip of water. You can take the tablet with or without food, depending on your personal preference. Do not take more than one tablet a day and be sure to follow any dosage instructions given to you by your doctor.
Like all medications, desloratadine can have side effects, although not everyone will experience them. If you experience any of the following side effects then you may be having a severe allergic reaction to this medication and should seek medical help right away:
- An itchy skin rash
- Difficulty breathing or swallowing
- Swelling of the face, lips, mouth, tongue, or throat
Other side effects of this medication include:
- Fatigue (feeling exhausted or tired)
- Dry mouth
- A rash
- An irregular heartbeat or your heart pounding
- A fast heartbeat
- Stomach ache
- Feeling sick
- Being sick
- An upset stomach
- Being unable to sleep (insomnia)
- Muscle pain
- Restlessness with increased body movement
- Liver inflammation
- Abnormal liver function tests
For a complete list of potential side effects of this medication, please see the patient information leaflet included with your treatment. If you experience these or any other side effects while taking these tablets you should speak to your doctor or pharmacist as soon as you can. For more information about reporting the side effects of medication, please see the MHRA’s Yellow Card Scheme.
Desloratadine tablets are not suitable for use in children under the age of 12. Do not use this product if you are allergic to desloratadine or any of the other ingredients listed. Tell your prescriber during your first consultation if you have:
- Poor kidney function
- A medical or family history of seizures
Talk to your doctor or Chemist4U pharmacist before taking levocetirizine if:
Pregnancy and Breastfeeding Warning
Desloratadine tablets are not recommended for those who are pregnant or breastfeeding. If you suffer from allergies and need treatments that can help you manage your symptoms during your pregnancy we’d recommend speaking to your doctor or pharmacist. They can recommend suitable treatments for you as well as lifestyle changes that can help you to keep your symptoms under control until you can take your regular allergy relief medication again.
You should take care while drinking alcohol with desloratadine tablets, as it can make side effects more likely. For example, you are more likely to feel drowsy or dizzy if the two interact. We’d recommend avoiding alcohol as much as possible while you’re taking these tablets, as this is the only way to keep them from causing unwanted side effects.
There are currently no known interactions between desloratadine and any other medications, which means that you should be able to take your usual medication alongside this treatment. However, if you are taking any other medications, including herbal remedies or medicines you obtained without a prescription, you should tell your prescriber about them during your consultation. They will be able to assess the medications you’re taking and help you to decide which allergy treatment will be the best choice for you.
Desloratadine tablets are not suitable for use in children under the age of 12
Store in a cool, dry place that is out of direct sunlight. Do not use this product if the expiry date printed on the original packaging has passed. Keep out of sight and reach of children.
This product is a medicine; make sure to speak to your doctor or Chemist4U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk
If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.
Store all medicines out of sight and reach of children.
Please read the included leaflet carefully before using this product.
Please contact your GP if appropriate regarding this product.
Helpful Advice on Medication Restrictions & Addiction
For further information on our medication restrictions policy, please click here.
If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:
NHS Help & Advice on Drug Addiction
The active substance is desloratadine. Each filmcoated tablet (tablet) contains 5mg desloratadine.
The other ingredients are:
Tablet core: Microcrystalline cellulose, starch (pregelatinised), mannitol, talc, magnesium stearate.
Tablet coating: Hypromellose 6cP, titanium dioxide (E171), macrogol 6000, indigo carmine aluminium lake (E132).
10 tips to prevent hay fever at home
When you’re suffering from hay fever it can make the Spring and Summer months unbearable.
It feels like everything you do makes you a magnet for pollen and you get really sick of explaining that you’re not upset, your eyes are just watering with your allergies!
That’s why we’ve collected 10 simple tips that will help to keep you safe from hay fever when you’re at home this allergy season, keep reading to find out what you can do to keep your home pollen-free!
Hay Fever Statistics UK
Do I have hay fever or a cold?
It’s the middle of summer and you’re sniffing and sneezing and, frankly, feeling a bit gross.
But what’s going on here? Have you picked up an uncomfortable Summer cold, or are you suffering with hay fever?
There are a couple of ways to figure out what’s giving you the sneezes and the coughs, so let’s take a look at each condition and how you can tell them apart.
Which hay fever treatment is right for me?
Can I take two kinds of hay fever medication at once?
Some hay fever sufferers may even find that when they do find a hay fever medication that works, it doesn’t completely get rid of all of their annoying hay fever symptoms.
If you’ve ever found yourself in this situation, you may start to wonder if one kind of hay fever medication is enough, and whether it would be safe to take more than one at the same time.
Do I have hay fever? Your hay fever diagnosis
Hay fever is a very common allergy, but how are you supposed to know if you have hay fever?
Sure, you might get a couple of coughs and sneezes in the summer months, but is that just a cold or is hay fever to blame?
If you’ve ever wondered about hay fever and whether you could have it yourself, we’re here to help.
This our handy guide to what hay fever is and how you could be diagnosed with one of the world’s most common allergies.
How to treat your child's hay fever
Does your child have the sniffles and the sneezes long after cold and flu season is over? Your little one could be suffering with hayfever. Hayfever is a common allergy, with up to 40% of children suffering with hayfever, but there are things you can do to help.
Today, we’re going to take a look at all things hayfever and what you can do to help your child through hayfever season.
Everything you need to know about drowsy and non-drowsy antihistamines
When you are suffering from an allergic reaction or hay fever you will be looking for a fast, effective treatment that will stop the symptoms as soon as possible. There are a lot of treatments available, in particular, antihistamines, which stop the body producing the symptoms associated with an allergic reaction. However, when it comes to choosing the right treatment for you there are a number of different things that you need to consider.
Why can I buy some medicines without a prescription but not others?
Ever wondered why you can buy paracetamol in the shop but not antibiotics?
Although shops and supermarkets are allowed to stock everyday medicines like paracetamol, there is a huge list of other medicines that you can only get from your local pharmacy and some you can only get with a prescription from your doctor.
If you’ve ever wondered why there are different rules for different medications, you’ve come to the right place.
We’re going to take a look at the different kinds of medications and why they have to be sold the way they do.
What is in Piriton?
If you’re a hay fever sufferer, you’ve probably heard of Piriton or have seen it amongst the shelves of hay fever remedies when you’ve been searching for a solution to your allergy.
But what makes Piriton tick? We’re about to take a deep dive into exactly what makes Piriton an effective hay fever remedy, what active ingredients it uses, and when Piriton could be right for you.
Ask a Pharmacist
Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.
|Method||Handling Time||Transit Time||Timescale||Approx Cost|
|Standard Shipping (3-5 Working Days)||n/a||n/a||n/a||£2.95|
Times are given in working days and are approximate. Costs may change based on order total, day of the week or location within the UK. Ability to hit timescales will depend on whether the products are ordered before a cut off time, as well as additional administration time incurred in reviewing your order.
Please review the estimates at the checkout.
Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.
Standard UK Delivery - £2.95* - Delivery within 3-5 working days.
Express UK Delivery - £4.95** - Delivery within 1-2 working days.
Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.
Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.
*Excluding refrigerated products and treatments which are subject to different postage charges.
All our items are sent completely discreet for your peace of mind.
This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.
We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.
Customers can read our full returns policy by clicking here
Can I drive while I’m taking desloratadine?
As desloratadine is a non-drowsy antihistamine you will usually be able to drive after taking these allergy tablets.
However, there is always a chance that you may experience symptoms like drowsiness or dizziness when you take this medication, so if you’re taking them for the first time you should make sure you don’t need to drive right away.
This will give you the chance to assess how your body reacts to this medication and whether you will be safe to drive.
If you experience any symptoms that affect your concentration, make you drowsy, or would affect your ability to drive in any way, don’t attempt to drive or use any tools or machinery until the symptoms have passed and you’re sure that you’re safe to do so.
Will desloratadine make me drowsy?
Desloratadine is a non-drowsy antihistamine, which means it’s less likely to make you feel drowsy after you take it than other similar medicines.
This is because it’s a newer formula, as older antihistamines tend to make people feel drowsy when you’ve used them, which can sometimes make them difficult to take effectively.
If you find that older antihistamines, such as chlorphenamine and promethazine make you feel sleepy after you’ve used them, trying a non-drowsy formula like this one could be the ideal alternative for you.
Are desloratadine and loratadine the same thing?
Desloratadine and loratadine are very similar medications, both being used as a non-drowsy antihistamine for hay fever and allergy relief.
Desloratadine is the primary metabolite of loratadine, which means that the two both work in the same way to relieve your hay fever and allergy symptoms.
Some people prefer one medication over the other, as some find that desloratadine is a more effective treatment for them, but this can depend on the person, their allergies, and the types of treatments that work best for them.
If you’re unsure whether one or the other would be better for you, we’d recommend asking your doctor or pharmacist for advice.
Do I need a prescription for this medication?
You do need a prescription for this medication in the UK.
Our healthcare professionals can provide prescriptions if they think this treatment would be right for you and your condition.
When you click the button which reads “Start Consultation” at the top of this page, you’ll see a short questionnaire set up by our healthcare team which is designed to help them understand your medical needs.
Just like an in-person consultation with your GP, our doctors will assess your answers to their questions and write a prescription for the treatment they think will be best for you.
You’ll then be able to pay for your medication and we’ll send it out to you quickly and in discreet packaging.
What causes hay fever?
Hayfever is a common allergic condition that affects up to one in five people.
It usually affects people in the spring and summer when plants start to release pollen, a fine powder let out by plants as part of their reproductive cycle.
The proteins in pollen can cause your nose, throat, eyes and sinuses to become swollen and inflamed.
The main three types of pollen that can trigger allergic reactions are tree pollen, grass pollen and weed pollen.
What is hay fever?
Hayfever is a common allergy that usually affects people in the spring and summer when plants start to release pollen, a very fine powder that is part of the plant’s reproductive system.
The proteins in pollen can cause your nose, throat, eyes and sinuses to become swollen and inflamed.
Hay fever is usually worse between late March and September in the UK, when the pollen count is at its highest.
Symptoms of hay fever include:
- Sneezing and coughing
- A runny or blocked nose
- Itchy, red or watery eyes
- Itchy throat, mouth, nose and ears
- Loss of smell
- Pain around the temples and forehead
- Headache or earache
- Feeling tired
If you also suffer from asthma, hay fever can also cause a tight feeling in your chest, shortness of breath or wheezing and coughing.